Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Decomposable braids and linkages

Author: H. Levinson
Journal: Trans. Amer. Math. Soc. 178 (1973), 111-126
MSC: Primary 55A25; Secondary 57C45
MathSciNet review: 0324684
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An n-braid is called k-decomposable if and only if the removal of k arbitrary strands results in a trivial $ (n - k)$-braid. k-decomposable n-linkages are similarly defined. All k-decomposable n-braids are generated by an explicit geometric process, and so are all k-decomposable n-linkages. The latter are not always closures of k-decomposable n-braids. Many examples are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55A25, 57C45

Retrieve articles in all journals with MSC: 55A25, 57C45

Additional Information

PII: S 0002-9947(1973)0324684-X
Keywords: Decomposable, braids, linkages, groups
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia